Journal of Statistical Physics

, Volume 122, Issue 2, pp 351–360 | Cite as

Existence and Uniqueness of Stationary Solutions for 3D Navier–Stokes System with Small Random Forcing via Stochastic Cascades

  • Yuri BakhtinEmail author


We consider the 3D Navier–Stokes system in the Fourier space with regular forcing given by a stationary in time stochastic process satisfying a smallness condition. We explicitly construct a stationary solution of the system and prove a uniqueness theorem for this solution in the class of functions with Fourier transform majorized by a certain function h. Moreover we prove the following “one force—one solution” principle: the unique stationary solution at time t is presented as a functional of the realization of the forcing in the past up to t. Our explicit construction of the solution is based upon the stochastic cascade representation.

Key Words

Navier–Stokes system Stationary solution Stochastic cascades “One force–one solution” Principle 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R. N. Bhattacharya, L. Chen, S. Dobson, R. B. Guenther, C. Orum, M. Ossiander, E. Thomann and E. C. Waymire, Majorizing kernels and stochastic cascades with applications to incompressible Navier-Stokes equations. Trans. Am. Math. Soc. 355(12):5003–5040 (2003).CrossRefMathSciNetGoogle Scholar
  2. 2.
    Y. Bakhtin, E. Dinaburg and Y. Sinai, On solutions of the Navier-Stokes system of infinite energy and enstrophy. In memory of A. A. Bolibrukh. Uspekhi Mat. Nauk 59(6):55–72 (2004).MathSciNetGoogle Scholar
  3. 3.
    J. Bricmont, A. Kupiainen and R. Lefevere, Ergodicity of the 2D Navier-Stokes equations with random forcing. Commun. Math. Phys. 224(1):65–81 (2001).ADSMathSciNetGoogle Scholar
  4. 4.
    P.-L. Chow and R. Z. Khasminskii, Stationary solutions of nonlinear stochastic evolution equations. Stochastic Anal. Appl. 15(5):671–699 (1997).MathSciNetGoogle Scholar
  5. 5.
    G. Da Prato and A. Debussche, Ergodicity for the 3D stochastic Navier-Stokes equations. J. Math. Pures Appl. 82(8):877–947 (2003).MathSciNetGoogle Scholar
  6. 6.
    G. Da Prato and J. Zabczyk, Ergodicity for infinite dimensional systems. London Mathematical Society Lecture Note Series. 229 (Cambridge Univ. Press, Cambridge, 1996) xi, p. 339.Google Scholar
  7. 7.
    E. Weinan, J. C. Mattingly and Ya. Sinai, Gibbsian dynamics and ergodicity for the stochastically forced Navier-Stokes equation. Comm. Math. Phys. 224(1):83–106 (2001). Dedicated to Joel L. Lebowitz.ADSMathSciNetGoogle Scholar
  8. 8.
    B. Ferrario, Ergodic results for stochastic Navier-Stokes equation. Stochastics Stochastics Rep. 60(3–4):271–288 (1997).zbMATHMathSciNetGoogle Scholar
  9. 9.
    F. Flandoli and B. Maslowski, Ergodicity of the 2-D Navier-Stokes equation under random perturbations. Commun. Math. Phys. 172(1):119–141 (1995).CrossRefMathSciNetGoogle Scholar
  10. 10.
    F. Flandoli and M. Romito, Statistically stationary solutions to the 3-D Navier-Stokes equation do not show singularities. Electron. J. Probab. 6(5):15 (2001). electronic only.MathSciNetGoogle Scholar
  11. 11.
    M. Hairer and J. C. Mattingly, Ergodic properties of highly degenerate 2D stochastic Navier-Stokes equations. Comptes Rendus Mathematique 339(12):879–882 (2004).CrossRefMathSciNetGoogle Scholar
  12. 12.
    S. Kuksin, A. Piatniski and A. Shirikyan, A coupling approach to randomly forced nonlinear PDE's. II. Commun. Math. Phys. 230(1):81–85, (2002).CrossRefADSGoogle Scholar
  13. 13.
    S. Kuksin and A. Shirikyan, Stochastic dissipative PDE's and Gibbs measures. Commun. Math. Phys. 213(2):291–330, (2000).CrossRefADSMathSciNetGoogle Scholar
  14. 14.
    S. Kuksin and A. Shirikyan, Coupling approach to white-forced nonlinear PDEs. J. Math. Pures Appl. 81:567–602 (2002).MathSciNetGoogle Scholar
  15. 15.
    Y. Le Jan and A. S. Sznitman, Stochastic cascades and 3-dimensional Navier-Stokes equations. Prob. Theory and Rel. Fields 109(3):343–366 (1997). MathSciNetGoogle Scholar
  16. 16.
    J. C. Mattingly, On Recent Progress for the Stochastic Navier–Stokes Equations. Journées “Equations aux Dérivées Partielles” (Forges-les-Eaux, 2003), XV, Summer 2003. Google Scholar

Copyright information

© Springer Science + Business Media, Inc. 2006

Authors and Affiliations

  1. 1.Laboratory for Nonlinear DynamicsInternational Institute of Earthquake Prediction Theory and Mathematical GeophysicsMoscowRussia
  2. 2.Mathematics DepartmentDuke UniversityDurhamUSA

Personalised recommendations